Alert archive / Montana / Special Weather Statements in 2022
Special Weather Statement, NWS Great Falls, MT
NWS Great Falls, MT issued this special weather statement at Aug 1, 2022, 6:03 PM MDT for Madison County, Montana. It was in force for 27 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 1, 2022, 6:03 PM MDT (00:03 UTC)
- Expired
- Aug 1, 2022, 6:30 PM MDT
- In force
- 27 min
- Issued by
- NWS Great Falls, MT
- Hail
- 0.00 in
- Wind
- 50
County Madison County, MT
The radar
The Pocatello radar (KSFX), 196 km from the middle of the area, began a volume at 00:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 1, 6:30 PM MDT | NON-TSTM WND GST 45 | 4 Se Virginia City, MT | MESONET STATION MTM17 BLM - VIRGINIA CITY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Great_falls, MT (KTFX), launched 00:00Z, 0.1 hours before the alert went out and 315 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 4175 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
712
WWUS85 KTFX 020003
SPSTFX
Special Weather Statement
National Weather Service Great Falls MT
603 PM MDT Mon Aug 1 2022
MTZ008-015-020030-
Madison MT-Beaverhead MT-
603 PM MDT Mon Aug 1 2022
...Strong outflow winds will impact portions of Madison and
southeastern Beaverhead Counties through 630 PM MDT...
At 601 PM MDT, Doppler radar was tracking a cluster of showers and
thunderstorms from 8 miles southwest of Alder, or 14 miles west of
Virginia City, extending south to near Monida, moving east at 45 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Observed.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Virginia City, Ennis, Alder, Mcallister, Lakeview, Jeffers, Laurin,
Cameron, Raynolds Pass and Red Rock Pass.
This includes Highway 287 between mile markers 1 and 6 , and between
mile markers 1 and 65.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4454 11219 4474 11248 4538 11247 4564 11138
4475 11138 4472 11140 4470 11149 4466 11147
4464 11152 4458 11152 4454 11185 4456 11189
4452 11210
TIME...MOT...LOC 0001Z 255DEG 37KT 4522 11221
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
$$
CMCWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this special weather statement went out at Aug 1, 5:12 PM MDT, 51 minutes earlier.
Area forecast discussion, Aug 1, 5:12 PM MDT, 51 minutes before
Area Forecast Discussion National Weather Service Great Falls MT 512 PM MDT Mon Aug 1 2022 ...Aviation Section Updated... .SYNOPSIS... Hot, dry, and gusty condtions are expected across the Northern Rockies today, which will raise the risk for heat related illnesses and potential for rapidly spreading wildfires should one start. && .DISCUSSION... Rest of Today through Tuesday...Upper level ridge of high pressure extending into the NW US is being suppressed by an upper trough moving into BC and will further collapse through Tuesday as the trough progresses east across western Canada. Hot and dry conditions persist into this evening across the area though mid level moisture and clouds will increase in strengthening west to southwest flow aloft. Scattered thunderstorm development should progress through this afternoon across SW MT where greater mid level moisture is already in place. Slight cooling aloft and an upper level jet sags SE into western MT tonight in association with the trough moving into BC. While only limited moisture moves across central/north central MT tonight some high based showers with virga is likely with a small risk of isolated thunderstorms through this evening. Main impact from this is the potential for gusty/erratic downdrafts though any lightning would also be a fire weather concern with with the already critical wind and humidity. Breezy winds with gusts 25-30 mph across much or north- central and portions of central MT into this evening. Flow aloft continues to increase through Tuesday as the upper trough moves further into western Canada. Surface low pressure also develops late tonight and moves east across the Canadian Prairies Tuesday. All of this supports the expected windy conditions across much of the area Tuesday with gusts of 30-40 mph likely across north- central MT. Hoenisch Wednesday through next Monday...upper level ridge will begin to rebuild over the Northern Rockies on Wednesday and Thursday, but a stronger H500 shortwave crossing over the Northern Rockies from Thursday night through the day on Friday will once again break down the ridge. High temperatures, while cooler than this past weekend and today, will remain hot and in the upper 80s to 90s on Wednesday and Thursday. These hot temperatures combined with continued breezy and dry conditions, especially on Wednesday, will maintain elevated fire weather concerns through at least Thursday. Temperatures will then cool to near or below normal on Friday, remaining near to below normal through the upcoming weekend. - Moldan && .AVIATION... 512 PM MDT Mon Aug 1 2022 (02/00Z TAF period) Isolated to scattered high-based showers and possibly a couple of thunderstorms will move across the forecast area this evening through the early overnight, with greatest coverage across southwest Montana tapering off to the north. Gusty outflows will be possible with any shower or thunderstorms that develop, even during the overnight period. Gusty west winds develop Tuesday across the area, with shower and thunderstorm chances more concentrated just south of KBZN to KWYS, including KEKS. Smoke/haze from distant wildfires may also impact slightly impact visibility at times. Refer to weather.gov/zlc for more detailed regional aviation weather and hazard information. && .FIRE WEATHER... Critical fire weather conditions expected across much of the area this week as a belt of faster westerly flow aloft sets up across the northern Rockies and MT. Strongest winds with gusts 30-40 mph are expected Tuesday following the passage of Pacific cold front late tonight. There is a small risk of isolated showers and thunderstorms with the frontal passage tonight. Afternoon humidity remains low (10-20%)through much of the upcoming week with some improvement to overnight RH recoveries. && .CLIMATE... Record high temperatures are once again possible today across the CWA, especially across Central Montana where readings are expected to eclipse the century mark at numerous locations. Additionally, Helena has already had 3 days in a row of 100+ temperatures and is forecast to reach 100+ today. Should Helena reach 100 degrees today, it would tie the longest consecutive streak of 100+ degree days in a row at 4. The record of 4 days in a row was set from July 17 thru July 20, 2003. && .PRELIMINARY POINT TEMPS/POPS... GTF 67 93 55 94 / 20 0 0 0 CTB 62 85 53 86 / 10 0 0 0 HLN 69 93 60 94 / 20 0 0 0 BZN 61 92 52 92 / 20 20 10 0 WYS 52 75 44 78 / 30 70 20 10 DLN 59 86 51 86 / 20 20 10 10 HVR 69 88 56 93 / 20 0 0 0 LWT 64 91 53 90 / 20 10 0 0 && .TFX WATCHES/WARNINGS/ADVISORIES... Heat Advisory until midnight MDT tonight Blaine...Broadwater... Cascade...Central and Southern Lewis and Clark...Chouteau... Eastern Glacier...Eastern Pondera...Eastern Teton...Fergus... Gallatin...Hill...Jefferson...Judith Basin...Liberty...Meagher... Southern Rocky Mountain Front...Toole. Red Flag Warning until 9 PM MDT Tuesday Central and Eastern Lewis and Clark National Forest Areas...Chouteau and Fergus Counties...Eastern Glacier/Toole/Central/Eastern Pondera/Liberty...Hill and Blaine Counties...Lewis and Clark National Forest Rocky Mountain District-Rocky Mountain Front. Red Flag Warning until midnight MDT tonight Gallatin National Forest. && http://www.weather.gov/greatfalls
In the hours before
Special weather statement, Aug 1, 6:03 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Great Falls MT
603 PM MDT Mon Aug 1 2022
MTZ008-015-020030-
Madison MT-Beaverhead MT-
603 PM MDT Mon Aug 1 2022
...Strong outflow winds will impact portions of Madison and
southeastern Beaverhead Counties through 630 PM MDT...
At 601 PM MDT, Doppler radar was tracking a cluster of showers and
thunderstorms from 8 miles southwest of Alder, or 14 miles west of
Virginia City, extending south to near Monida, moving east at 45 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Observed.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Virginia City, Ennis, Alder, Mcallister, Lakeview, Jeffers, Laurin,
Cameron, Raynolds Pass and Red Rock Pass.
This includes Highway 287 between mile markers 1 and 6 , and between
mile markers 1 and 65.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4454 11219 4474 11248 4538 11247 4564 11138
4475 11138 4472 11140 4470 11149 4466 11147
4464 11152 4458 11152 4454 11185 4456 11189
4452 11210
TIME...MOT...LOC 0001Z 255DEG 37KT 4522 11221
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
CMCThe office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 8:40 PM MDT | Special Weather Statement | TFX | Chouteau | 65 min |
| Aug 1, 8:47 PM MDT | Special Weather Statement | TFX | Cascade, Teton | 28 min |
| Aug 1, 8:48 PM MDT | Special Weather Statement | TFX | Cascade, Teton | 57 min |
| Aug 1, 9:52 PM MDT | Special Weather Statement | TFX | Fergus | 38 min |
| Aug 1, 10:22 PM MDT | Special Weather Statement | TFX | Blaine | 38 min |
| Aug 2, 2:15 PM MDT | Special Weather Statement | TFX | 15 min |
Nearby
Special Weather Statements in Montana, 2022Every special weather statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.